MAUDE Adverse Event Report: RAYNHAM BULK SURG PAT 1/2 X 1/2; OEM PATTIES & STRIPS

RAYNHAM BULK SURG PAT 1/2 X 1/2; OEM PATTIES & STRIPS
Model Number 245404
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device involved in the reported incident is not available for evaluation.An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a surgical pattie (245404) fell apart during a craniotomy for tumor resection.The product was irrigated and moistened constantly throughout surgery and reirrigated if patties look dry.The procedure was completed with a replacement product available.No patient injury or surgical delay has been reported.
 
Additional Manufacturer Narrative
Patties & strips (id 245404) has been returned for evaluation- device history record (dhr)- there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis: the pattie/strip unit was inspected using the unaided eye.The failure analyst noted that the x-ray strip is confirmed to be detaching from the product.The complaint could be verified through failure analysis.Root cause: the x-ray strip is confirmed to have been coming detached from the pattie.There is currently an open capa (corrective and preventative action) to investigate the root cause for the product issue.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The surgical patties were not returned for evaluation; however, a picture was provided: dhr - there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis - product was not returned for failure analysis however a picture was provided that appears to show a 1/2 x 1/2 pattie disintegrated therefore the complaint condition "fell apart" could be confirmed.Root cause - the root cause is undetermined and was unable to be confirmed in the complaint evaluation.Plausible root cause: user misuse / poor procedure planning.

Brand Name
BULK SURG PAT 1/2 X 1/2
Common Device Name
OEM PATTIES & STRIPS
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16516551
Report Number3014334038-2023-00028
Device Sequence Number6259261
Product Code HBA
UDI-Device Identifier10381780513377
UDI-Public10381780513377
Combination Product (Y/N)N
PMA/510(K) Number
K880402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number245404
Device Catalogue Number245404
Device Lot Number6563907
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer03/28/2023
05/03/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/06/2023
05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown